| Catalog Number |
MCR091020 |
| Medical Device Problem Codes |
Material Separation (1562); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A healthcare professional reported that during a tumor embolization, a freeform mini 1mm x 2cm coil (mcr091020, 31337120) did not deploy.Loose metal fragment at distal end of pusher.The surgery was delayed due to the reported event.The procedure was successfully completed.There was no patient injury reported.Additional event information received on 10-aug-2025 indicated that after speaking with the account, this was probably more user error.The coil did not detach when they tried to use the mechanical handle so they attempted to manually break it.But when they did that, they did not break it in the correct manual breakpoint.They attempted to manually break it more towards the end of the proximal wire.The manual breakpoint was inside the micro catheter since they were using a headway duo 160cm micro catheter.No additional information is available.
Additional Manufacturer Narrative
Manufacturer ref#(b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a tumor embolization, a freeform mini 1mm x 2cm coil (mcr091020, 31337120) did not deploy.Loose metal fragment at distal end of pusher.The surgery was delayed due to the reported event.The procedure was successfully completed.There was no patient injury reported.Additional event information received on 10-aug-2025 indicated that after speaking with the account, this was probably more user error.The coil did not detach when they tried to use the mechanical handle so they attempted to manually break it.But when they did that, they did not break it in the correct manual breakpoint.They attempted to manually break it more towards the end of the proximal wire.The manual breakpoint was inside the micro catheter since they were using a headway duo 160cm micro catheter.No additional information is available.The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1mm x 2cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was detached from the delivery system.A manual break was attempted at the incorrect location at 0.5cm from the proximal fluoro saver marker.The proximal inner tube was not attached to the delivery system, and the puller wire was exposed at the distal end.No metal fragments were found in the introducer sheath.Microscopic inspection revealed no fragmentation from the distal end of the delivery system.No unintentional weld was noted at the loop-hole.Under magnification, a stretched condition was found on the embolic coil; however, no fractures were identified.A manufacturing record evaluation was performed for the finished device 31337120 number, and no non-conformances related to the malfunction were identified.Although no metal fragments were identified, the issue reported regarding the failure to detach cannot be evaluated, as the embolic coil was already detached from the delivery system despite the evidence of unsuccessful attempts to detach though it has been confirmed per additional information that the manual detachment technique employed was not performed as described in the instructions for use.There is no indication that the issues reported in the complaint result from a defect inherently related to the cerepak device.The damages on the embolic coil were not originally reported; however, it is suggested that these damages could be the result of handling post-procedure of the device; therefore, these are not considered related to the issue reported.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.